Alert archive / Michigan / River Flood Warnings in 2007

River Flood Warning 94, NWS Northern Indiana

September 9, 2007Branch County, Saint Joseph County, Michigan; Elkhart County, Indiana

NWS Northern Indiana issued this river flood warning at Sep 9, 2007, 7:43 PM EDT for Branch County, Saint Joseph County, Michigan; Elkhart County, Indiana. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2007, 7:43 PM EDT (23:43 UTC)
Expired
Sep 11, 2007, 8:00 PM EDT
In force
48 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Elkhart County, IN, Branch County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (MI/IN) at Three Rivers (TRVM4).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04097500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIWX 092343
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
743 PM EDT SUN SEP 09 2007

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART...
  BRANCH AND ST. JOSEPH COUNTIES

.RECENT PERIODS OF HEAVY RAINFALL HAVE RESULTED IN MINOR FLOODING.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC039-MIC023-149-101648-
/O.NEW.KIWX.FL.W.0094.070909T2343Z-070910T1648Z/
/TRVM4.1.ER.070909T1528Z.070909T1600Z.070909T1648Z.NO/
743 PM EDT SUN SEP 09 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12 PM SUNDAY THE STAGE WAS 7.1 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE AROUND 12 PM 
  SUNDAY SEPTEMBER  9.
* AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC 
  FACILITIES IN THREE RIVERS.

$$
3 follow-up statements
000 
WGUS83 KIWX 100141
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
941 PM EDT SUN SEP 09 2007

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART...
  BRANCH AND ST. JOSEPH COUNTIES 
 

.RECENT PERIODS OF HEAVY RAINFALL HAVE RESULTED IN FLOODING.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC039-MIC023-149-110141-
/O.EXT.KIWX.FL.W.0094.000000T0000Z-070912T0300Z/
/TRVM4.1.ER.070909T1528Z.070910T0600Z.070911T0300Z.NO/
941 PM EDT SUN SEP 09 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS 
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12 PM SUNDAY THE STAGE WAS 7.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 7.0 FOOT FLOOD STAGE 
  AROUND 11 PM MONDAY SEPTEMBER 10.
* AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC 
  FACILITIES IN THREE RIVERS.

$$
000 
WGUS83 KIWX 101413
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1013 AM EDT MON SEP 10 2007

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART...
  BRANCH AND ST. JOSEPH COUNTIES 

.RECENT HEAVY RAINFALL FROM SATURDAY NIGHT HAS RESULTED IN MINOR
FLOODING.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC039-MIC023-149-111413-
/O.EXT.KIWX.FL.W.0094.000000T0000Z-070912T0000Z/
/TRVM4.1.ER.070909T1528Z.070909T1600Z.070911T0000Z.NO/
1013 AM EDT MON SEP 10 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS 
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM MONDAY THE STAGE WAS 7.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 7.0 FOOT FLOOD STAGE 
  AROUND  8 PM MONDAY SEPTEMBER 10.
* AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC 
  FACILITIES IN THREE RIVERS.

$$
000 
WGUS83 KIWX 111517
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1117 AM EDT TUE SEP 11 2007

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART...
  BRANCH AND ST. JOSEPH COUNTIES 
 
.RECENT RAINFALL FROM SATURDAY NIGHT HAS RESULTED IN MINOR FLOODING.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC039-MIC023-149-120000-
/O.EXT.KIWX.FL.W.0094.000000T0000Z-070912T0000Z/
/TRVM4.1.ER.070909T1528Z.070909T1600Z.070910T1031Z.NO/
1117 AM EDT TUE SEP 11 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS 
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM TUESDAY THE STAGE WAS 6.8 FEET AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* AT 7.0 FEET...EXPECT MINOR FLOODING OF THE SCIDMORE PARK PICNIC 
  FACILITIES IN THREE RIVERS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Sep 9, 4:43 PM EDT, 3 hours earlier.

Area forecast discussion, Sep 9, 4:43 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT SUN SEP 9 2007

.SHORT TERM...
WK SFC RIDGING WILL BREAK DOWN QUICKLY INADV OF SIG UPSTREAM SW
TROUGH OVR SRN ID THIS AFTN W/LL FLW BACKING TO EASTERLY BY
MORNING. GIVEN RESIDUAL BNDRY LYR MSTR AND PD OF SKC OVERNIGHT
SUSPECT FOG WILL REDVLP LATE AND WILL ADD MENTION ACRS SE HALF IN
PROXIMITY OF MORE WIDESPREAD HEAVY RAINFALL YDA.

EWD TRANSLATION OF STG UPSTREAM SW TROUGH MONDAY ALTHOUGH INITIAL
ISENTROPIC RESPONSE WEAK IN THE AFTN AND WILL CONT W/DRY FCST AS
BEST LOW/MID LVL RESPONSE PROGGED TO OCCUR MUCH LATER MONDAY NIGHT.
OTHERWISE PREFER TEMPERED FWC MOS FOR HIGHS MONDAY IN FACE OF COOL
START...INCREASING CLOUDS AND EASTERLY SFC FLW.

&&

.LONG TERM...
MONDAY NIGHT THROUGH SUNDAY...THE MAIN 2 CHALLENGES THIS PERIOD
ARE THE CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND HOW COLD
THIS COMING WEEKEND WILL BE. HAVE INCREASED THE CHANCE FOR SHOWERS MONDAY
NIGHT ALONG WITH ADDING THE CHANCE FOR THUNDER. A WELL DEFINED
SHORT WAVE WAS OVER THE PACIFIC NW SUNDAY. THIS SYSTEM WILL MOVE
EAST INTO THE GREAT LAKES REGION MONDAY NIGHT. PREFER THE NAM/WRF
HANDLING OF THIS SYSTEM WITH LOW LEVEL MOISTURE BRIEFLY RETURNING
AHEAD OF THIS SYSTEM. HAVE RAISED THE PROBABILITY OF PRECIPITATION
TO LIKELY OVER FAR SOUTHERN LOWER MICHIGAN INTO FAR NORTHERN
INDIANA. TEMPERATURES TUESDAY THROUGH THURSDAY SHOULD BE NEAR
NORMAL WITH DRY CONDITIONS AS A STRONG UPPER LEVEL SYSTEM PREPARES
TO DROP SOUTH OUT OF CANADA LATE IN THE WEEK. AS FOR THIS LATE
WEEK SYSTEM...THE GFS HAD BEEN INDICATING A SURFACE LOW DEVELOPING
SOUTH OF THE OHIO RIVER OVER THE WEEKEND...WITH EVEN A CUT OFF LOW
WITH THE 8/00Z RUN. THIS SOLUTION HAS BEEN ABANDONED BY SUBSEQUENT
RUNS IN LIEU OF A SINGLE MORE PROGRESSIVE SYSTEM. LEFT A CHANCE FOR
SHOWERS FRIDAY AND FRIDAY NIGHT ALONG WITH THE FRONT. VERY COOL
AIR SHOULD BE OVER THE AREA SATURDAY. THE GFS APPEARS TO BE
SHOWING ITS COOL BIAS WITH 850 MB TEMPERATURES DROPPING BELOW
0C...AND EVEN GENERATING SOME LAKE EFFECT SHOWERS. PREFER THE
WARMER ECMWF...BUT DID ADD A CHANCE FOR SHOWERS DOWNWIND OF LAKE
MICHIGAN GIVEN LARGE DELTA T VALUES EVEN WITH THE WARMER ECMWF.

&&

.AVIATION...
POST FNTL AIRMASS CONTS TO DRY THANKS IN PART TO DEEP SUBSIDENCE
BEHIND DEPARTING UPR TROUGH AND XPC MVFR CONDS AT KFWA WILL LIFT TO
SCT VFR AS HAS KSBN BY MID AFTN. OTHERWISE LL FLW RESPONDS QUICKLY
TO FOLLOWING STG UPSTREAM IMPULSE OVR SRN ID THIS AFTN AND WILL BACK
QUICKLY TO EASTERLY BY DAYBREAK MONDAY. SUSPECT GIVEN RAINFALL ACRS
SERN CWA YDA AND PD OF SKC OVERNIGHT...XPC FOG WILL DVLP LATE W/SOME
POTENTIAL FOR STRATUS ACRS THE SOUTH IN THE LEAST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY
     FOR LMZ043-046.

&&

SHORT TERM...HOLSTEN
LONG TERM...SKIPPER
AVIATION...HOLSTEN
Hazardous weather outlook, Sep 9, 1:12 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 PM EDT SUN SEP 9 2007

INZ003>008-012>016-020-022-MIZ077>081-101715-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...MONTICELLO...BROOKSTON...LOGANSPORT...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE
112 PM EDT SUN SEP 9 2007 /1212 PM CDT SUN SEP 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

INZ009-017-018-023>027-032>034-OHZ001-002-004-005-015-016-024-025-
101715-
DE KALB-WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...AUBURN...GARRETT...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
112 PM EDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-101715-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
112 PM EDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TONIGHT...INCLUDING
WAVES UP TO 5 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS MAY PERSIST THROUGH MONDAY MORNING
INCLUDING WAVES UP TO 5 FEET.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 12:35 AM EDTFlash Flood WarningIWXSaint Joseph4 hr
Sep 9, 2:04 AM EDTFlash Flood WarningIWXBranch4 hr

Nearby

River Flood Warnings in Michigan, 2007River Flood Warnings in Indiana, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.